MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202895
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during set up for a procedure, shortly before the implantation, it was noticed that the twinfix titanium anchor could not be screwed in and was sitting loosely on the applicator.The procedure was delayed for less than 30 minutes.Back up device was available.As per the preliminary results of the investigation, the visual inspection shows the insertion device was returned with the distal end fractured away from the shaft.
 
Event or Problem Description
It was reported that during set up for a procedure, shortly before the implantation, it was noticed that the twinfix titanium anchor could not be screwed in and was sitting loosely on the applicator.The procedure was delayed for less than 30 minutes.Back up device was available.As per the results of the investigation, the visual inspection shows the insertion device was returned with the distal end fractured away from the shaft.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the distal end fractured away from the shaft.The anchor and suture strings were still in position on the fractured tip of the inserter shaft.There is biological debris on the used items.A functional evaluation could not be performed on the device due to it being broken.There was a relationship found between the device and the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18139426
Report Number1219602-2023-02234
Device Sequence Number15057914
Product Code MBI
UDI-Device Identifier03596010652263
UDI-Public03596010652263
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202895
Device Lot Number2118132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown